PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How can psoriatic arthritis medications cause fatigue?

ANSWER

Fatigue can be a side effect of some drugs used to treat psoriatic arthritis. Nonsteroidal anti-inflammatory drugs, or NSAIDs, may make you drowsy. NSAIDs include ibuprofen and naproxen sodium. Some painkillers, such as tramadol, can also have this effect.

SOURCES:

Alice Gottlieb, MD, PhD, dermatologist-in-chief, Tufts Medical Center

Lee, S. , December 2010 Pharmacy and Therapeutics

Sharon Mayo, health educator, National Psoriasis Foundation

The Psoriasis and Psoriatic Arthritis Alliance (UK): “Why do I feel so tired?” National Health Services (UK): “The energy diet.”

National Sleep Foundation: “Fatigue and Excessive Sleepiness,” “Can’t sleep? Psoriasis, psoriatic arthritis may be to blame.”

Reviewed by David Zelman on May 22, 2019

SOURCES:

Alice Gottlieb, MD, PhD, dermatologist-in-chief, Tufts Medical Center

Lee, S. , December 2010 Pharmacy and Therapeutics

Sharon Mayo, health educator, National Psoriasis Foundation

The Psoriasis and Psoriatic Arthritis Alliance (UK): “Why do I feel so tired?” National Health Services (UK): “The energy diet.”

National Sleep Foundation: “Fatigue and Excessive Sleepiness,” “Can’t sleep? Psoriasis, psoriatic arthritis may be to blame.”

Reviewed by David Zelman on May 22, 2019

NEXT QUESTION:

How can exercise improve your psoriatic arthritis?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.